Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 74, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 19, 2017, 2:24 PM EDT for Schuylkill County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 2:24 PM EDT (18:24 UTC)
- Expired
- Jun 19, 2017, 3:08 PM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Schuylkill County, PA
The radar
The Philadelphia radar (KDIX), 160 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 11:13 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
740
WUUS51 KCTP 191824
SVRCTP
PAC107-191930-
/O.NEW.KCTP.SV.W.0074.170619T1824Z-170619T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
224 PM EDT MON JUN 19 2017
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Eastern Schuylkill County in central Pennsylvania...
* Until 330 PM EDT
* At 224 PM EDT, severe thunderstorms were located along a line
extending from near Delano to New Philadelphia to near
Friedensburg, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Schuylkill Haven, Tamaqua, Mahanoy City, Orwigsburg, Locust Lake
State Park, Grier City-Park Crest, New Philadelphia, Snyders, Port
Carbon and Friedensburg.
This includes Interstate 81 from mile markers 129 to 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 7581 4064 7598 4057 7602 4058 7607
4056 7609 4052 7623 4052 7636 4067 7618
4092 7609 4090 7604 4091 7600 4081 7589
4073 7576
TIME...MOT...LOC 1824Z 250DEG 27KT 4088 7605 4069 7612 4057 7625
HAIL...<.75IN
WIND...60MPH
$$
Dangelo1 follow-up statement
156
WWUS51 KCTP 191908
SVSCTP
Severe Weather Statement
National Weather Service State College PA
308 PM EDT MON JUN 19 2017
PAC107-191918-
/O.CAN.KCTP.SV.W.0074.000000T0000Z-170619T1930Z/
Schuylkill PA-
308 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCHUYLKILL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM EDT for
central Pennsylvania.
LAT...LON 4070 7581 4064 7598 4057 7602 4058 7607
4056 7609 4052 7623 4052 7636 4067 7618
4092 7609 4090 7604 4091 7600 4081 7589
4073 7576
TIME...MOT...LOC 1907Z 250DEG 27KT 4099 7565 4080 7572 4068 7585
$$
DangeloWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:24 AM EDT, 4 hours earlier.
Area forecast discussion, Jun 19, 10:24 AM EDT, 4 hours before
Area Forecast Discussion National Weather Service State College PA 1024 AM EDT Mon Jun 19 2017 .SYNOPSIS... An upper level trough will shift east across the Great Lakes, pushing a cold front through Pennsylvania today. The upper trough will swing through the area during the middle of the week, then lift out by Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A diffuse cold front is entering the CWA as of mid morning. A fairly solid area of showers extends from central NY state down through the western 1/3 of my forecast area. There are embedded thunderstorms and even the hint of a weak bowing segment of a line at 10AM between UNV and FIG. The focus of the convection will continue to shift eastward into the Central Mountains as the morning progresses, and into the Susq Vally by mid day and early afternoon. It's this area of highest concern with deep tropical moisture and sunshine already pushing temperatures into the 80s. Sunshine and associated diurnal heating will result in moderate CAPEs across the southeast portion of the forecast area by early afternoon. SPC has a slight risk over eastern counties, with a wedge of enhanced risk over Lancaster/York counties. The HRRR and RAP both show the instability shifting east rapidly implying this should be a relatively early in the day event. The unstable environment, combined with anomalous PWATS, also supports the idea of tropical downpours. Convection- allowing models showing spot amounts of around 2-3 inches over the Lower Susq Valley, which could result in flooding, especially in urban areas, but recent dryness and high FFG values suggest significant flooding elsewhere may not be very likely. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Cooler/drier conditions tonight, as the cold front pushes east of the region. However, will have to retain a low probability of showers for much of the night associated with passage of upper level trough. Another shortwave rotating through base of trough will swing through central Pa late Tuesday, likely accompanied by a few more showers and possible tsra, mainly across the northwest mountains. Model soundings showing a well mixed boundary layer and 850 temps between 10-12C, which should support max temps from the low 70s over the northwest mountains, to the low 80s across the Susq Valley. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... One last day under influence of upper trough on Wednesday, with relatively cool weather and a low chance of showers, then trough lifts out. 00Z NAEFS showing an area of low pressure passing north of Pa late in the week. GEFS plumes support a chance of showers/storms with warm front passage Thursday or Thursday night, then a better chance of shower/storms Friday, as trailing cold front pushes into the area. Bulk of med range guidance currently leaning toward dry weather Saturday, followed by possible showers/storms by late in the weekend, as another sfc low tracks north of Pa and trailing cold front tracks across Pa. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... An upper level trough will shift east across the Great Lakes, pushing a cold front through Pennsylvania today, with high likelihood for strong to potentially severe thunderstorms over mainly eastern half of CWA. But first, ceiling restrictions over mainly western sections will spread into central mountains through mid morning as area of showers pushes through. Restrictions will lift this afternoon with cold fropa, then scattered showers will again become a poss over NW Mtns late in the day. For the east, the advancing line of showers will develop into a potentially potent line of thunderstorms around or just east of an AOO-UNV-IPT line midday and advance across the Susq Valley through mid/late afternoon. Wind gusts to 60-70 mph likely in strongest storms. Generally VFR conditions behind the front tonight, with cig restrictions possible in NW Mtns and some patchy fog poss areawide. .OUTLOOK... Tue...Sct SHRA NW. No sig wx. Wed...Mainly dry with VFR conditions. Thu...Sct SHRA and storms...mainly N. Fri...Sct showers and thunderstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 2 PM this afternoon to 9 PM EDT this evening for PAZ059-064>066. && SYNOPSIS...Fitzgerald/La Corte NEAR TERM...Fitzgerald/La Corte SHORT TERM...Fitzgerald LONG TERM...Fitzgerald AVIATION...RXR
Hazardous weather outlook, Jun 19, 2:05 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service State College PA 205 PM EDT Mon Jun 19 2017 PAZ064-201815- Adams- 205 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 056-063-201815- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Perry- Cumberland- 205 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ059-065-066-201815- Lebanon-York-Lancaster- 205 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ051>053-057-058-201815- Montour-Northumberland-Columbia-Dauphin-Schuylkill- 205 PM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 19, 1:17 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
117 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG BENDERSVILLE 39.98N 77.25W
06/19/2017 ADAMS PA TRAINED SPOTTER
TRANSFORMER AND WIRES DOWN NEAR BENDERSVILLE POST
OFFICE
&&
EVENT NUMBER CTP1701242
PAHLocal storm report, Jun 19, 1:20 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND DMG ASPERS 39.98N 77.22W
06/19/2017 ADAMS PA 911 CALL CENTER
NUMEROUS TREES DOWN ALONG PINE GROVE ROAD IN ASPERS
&&
EVENT NUMBER CTP1701243
PAHLocal storm report, Jun 19, 1:23 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
123 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG HALIFAX 40.47N 76.93W
06/19/2017 DAUPHIN PA 911 CALL CENTER
NUMEROUS TREES DOWN OVER RTE 147 BETWEEN HALIFAX AND
MILLERSVILLE
&&
EVENT NUMBER CTP1701244
PAHLocal storm report, Jun 19, 1:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG HALIFAX 40.47N 76.93W
06/19/2017 DAUPHIN PA 911 CALL CENTER
NUMEROUS TREES DOWN OVER RTE 147 BETWEEN HALIFAX AND
MILLERSBURG
&&
CORRECTED REMARKS
EVENT NUMBER CTP1701244
PAHLocal storm report, Jun 19, 2:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG YORK SPRINGS 40.01N 77.12W
06/19/2017 ADAMS PA TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER CTP1701245
RTHSpecial weather statement, Jun 19, 2:17 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service State College PA
217 PM EDT MON JUN 19 2017
PAZ058-191845-
Schuylkill PA-
217 PM EDT MON JUN 19 2017
...STRONG THUNDERSTORMS WILL AFFECT MOST OF OF SCHUYLKILL COUNTY
UNTIL 245 PM EDT...
At 216 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Mcadoo to near Pine Grove. Movement was northeast
at 50 mph. The strongest of these storm cells was over Pottsville.
Dime size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Schuylkill Haven, Tamaqua, Minersville, Mahanoy City, St. Clair,
Pottsville, Sheppton, Coaldale, Orwigsburg, Seltzer, Locust Lake
State Park, Grier City-Park Crest, New Philadelphia, Snyders, Port
Carbon, Friedensburg, Delano, Marlin, Oneida and New Boston-Morea.
LAT...LON 4070 7581 4064 7598 4060 7601 4057 7605
4058 7607 4053 7617 4052 7626 4052 7634
4050 7641 4093 7611 4090 7604 4091 7600
4081 7589 4074 7577
TIME...MOT...LOC 1816Z 235DEG 43KT 4089 7603 4057 7632
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:00 PM EDT | Special Weather Statement | CTP | Lycoming, Union | 45 min |
| Jun 18, 8:15 PM EDT | Special Weather Statement | CTP | Warren | 30 min |
| Jun 18, 8:20 PM EDT | Special Weather Statement | CTP | Mifflin | 25 min |
| Jun 18, 8:44 PM EDT | Special Weather Statement | CTP | Mifflin, Montour, Northumberland, Snyder, Sullivan, Union | 46 min |
| Jun 18, 8:46 PM EDT | Special Weather Statement | CTP | Warren | 29 min |
| Jun 18, 9:20 PM EDT | Areal Flood Advisory | CTP | Montour, Northumberland, Union | 3 hr |
| Jun 18, 9:29 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 46 min |
| Jun 18, 9:56 PM EDT | Special Weather Statement | CTP | Centre | 19 min |
| Jun 18, 10:20 PM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming | 3 hr |
| Jun 18, 11:22 PM EDT | Special Weather Statement | CTP | Union | 23 min |
| Jun 18, 11:41 PM EDT | Flash Flood Warning | CTP | Lycoming | 3 hr |
| Jun 18, 11:55 PM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
| Jun 19, 12:05 AM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Jun 19, 12:35 AM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 3 hr |
| Jun 19, 5:18 AM EDT | Flash Flood Watch | CTP | Adams, Lancaster, Lebanon, York | 11 hr |
| Jun 19, 10:32 AM EDT | Special Weather Statement | CTP | Clinton, Tioga | 58 min |
| Jun 19, 10:53 AM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Jun 19, 11:12 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 63 min |
| Jun 19, 11:32 AM EDT | Special Weather Statement | CTP | Tioga | 28 min |
| Jun 19, 12:19 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 56 min |
| Jun 19, 12:26 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin | 49 min |
| Jun 19, 12:40 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 65 min |
| Jun 19, 12:50 PM EDT | Special Weather Statement | CTP | Berks | 10 min |
| Jun 19, 1:17 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Perry, Schuylkill | 3 hr |
| Jun 19, 1:27 PM EDT | Tornado Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill, York | 48 min |
| Jun 19, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 56 min |
| Jun 19, 2:17 PM EDT | Special Weather Statement | CTP | Schuylkill | 28 min |
| Jun 19, 2:45 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 30 min |
| Jun 19, 3:35 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.